Hail, Ramsey
- When
- May 29, 3:30 AM CST
- Where
- Ramsey County, Devils Lake
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.100, -98.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 29, 1:30 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT MON MAY 29 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES EARLY IN FORECAST PERIODS AND TEMPERATURES. MODELS OVERALL IN FAIR AGREEMENT ALTHOUGH GFS INITIALIZED A LITTLE BETTER WITH THERMAL PROFILE. WILL USE MIX FOR FORECAST. SEVERE DEEP CONVECTION OVER NE/N CENTRAL SD PROPAGATING N/NE AND WILL MONITOR TRENDS HOWEVER MAY NEED SOME T POPS OVER S FA FOR AM HOURS. FOR REMAINDER OF DAY BOUNDARY TO SHIFT EAST TO FAR EASTERN/SE FA BY LATE AFTERNOON. AIRMASS ALONG AND AHEAD OF BOUNDARY NOT NEARLY AS CAPPED SO CONVECTION MAY DEVELOP MORE ALONG/AHEAD OF BOUNDARY VS RECENT POST FRONTAL POSITION. WILL MAINTAIN SEVERE POTENTIAL OVER FAR EAST LATE AFTERNOON EXITING FA EARLY EVENING. COLD ADVECTION SPREADS ACROSS FA IN WAKE OF FROPA WITH GREATEST COOLING ACROSS THE NORTH. IN ADDITION TO COLD ADVECTION PERSISTENCE OF POST FRONTAL SC ENTERING NORTHERN VALLEY AND RESIDUAL CONVECTIVE DEBRIS WILL ALSO HAVE BEARING ON TEMPERATURES. MODELS BOTH SHOWING DRYING THROUGH COLUMN THIS AFTERNOON SO SHOULD SEE ATLEAST SOLAR BEHIND FRONT. OTHER THAN EARLY EVENING CONVECTIVE THREAT OVER E/SE FA REMAINDER OF FA SHOULD BE QUIET TONIGHT AS COLUMN DRIES AND HIGH PRESSURE BUILDS IN. LOW TEMPERATURES WILL BE MUCH CLOSER TO AVERAGE MINS WITH CLEARING SKIES AND DEWPOINTS IN THE 50S. MID LEVEL FLOW TRANSITIONS INTO MORE ZONAL PATTERN WITH NEXT WAVE TO AFFECT AREA WED/WED NIGHT. LOW LEVEL FORCING WEAK HOWEVER WITH MODEST INSTABILITY AND CAPE DEPICTED BY BOTH GFS AND NAM WILL INTRODUCE LOW POPS OVER EASTERN FA. REMAINDER OF WORK WEEK LOOKS DRY AS HEIGHTS RISE AND SURFACE HIGH PRESSURE DOMINATES. ONLY CHANGES TO LONG RANGE WILL BE TO ADJUST TIMING OF PCPN POTENTIAL OVER WEEKEND. .AVIATION... MVFR CIGS IN WAKE OF BOUNDARY SLOWLY SPREADING EAST ACROSS MAINLY NORTHERN PTN OF FORECAST AREA. LESS CERTAIN ABOUT CIGS ACROSS SOUTHERN FA ALONG WITH T POTENTIAL ALTHOUGH COULD SEE SOME LOWER CIGS IN STRONGER TSRA ACROSS SOUTH. COLUMN DRIES DURING AFTERNOON FOR GENERALLY VFR CONDITIONS WITH EXCEPTION OF FAR EAST IN LATE AFTERNOON EARLY EVENING TSRA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 550 AM CDT SUN MAY 28 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 550 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS EASTERN NORTH DAKOTA AND OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA OVERNIGHT. A VERY WARM AND UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT. LOW PRESSURE WILL MOVE FROM WESTERN SOUTH DAKOTA TO NEAR THE DEVILS LAKE AREA BY THIS AFTERNOON AND THEN INTO MANITOBA TONIGHT. A COLD FRONT TRAILING SOUTH FROM THE LOW WILL MOVE EAST THROUGH EASTERN NORTH DAKOTA THIS EVENING AND INTO MINNESOTA TONIGHT. VERY WARM AIR ALOFT COMBINED WITH WEAK UPPER LEVEL FEATURES ARE EXPECTED TO PREVENT THUNDERSTORM FORMATION THROUGH LATE AFTERNOON. LATE THIS AFTERNOON ISOLATED THUNDERSTORMS MAY FORM ALONG THE FRONT FROM DEVILS LAKE TO VALLEY CITY WITH ISOLATED THUNDERSTORMS REMAINING A THREAT ALONG THE FRONT AS IT MOVES EAST TONIGHT. STORMS THAT DO FORM WILL PRODUCE LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING OVER NORTHWEST AND WEST CENTRAL MINNESOTA WITH LARGE HAIL THE MAIN THREAT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. RIDDLE
The Fargo/Grand Forks radar (KMVX), 130 km away, was scanning. The volume nearest the first event began at 09:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512371.